MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 4MMX15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 4MMX15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035464150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection of the returned target coil, the proximal contact was broken/fractured, and the delivery wire soft end was stretched, and the delivery wire was broken near the distal end.Functional testing could not be performed due to the damage noted to the device.In case of this complaint it was reported that the coil failed to detach during the clinical procedure and then was stretched upon withdrawal.The returned coil was found free from any defects; however, the delivery wire was found broken/fractured and stretched at the breakage point.The defect noted is consistent with excessive force being applied during withdrawal after unsuccessful detachment.It is most likely that the device got jammed inside the catheter and force was required to remove it, leading to the analyzed defects.Based on the analyzed results and available information, an assignable cause of procedural factors was assigned to the as reported issue nv ¿ main coil stretched and to the as analyzed issues nv- coil delivery wire damage and nv - coil delivery wire broken/fractured, since this issues are associated a product that meets stryker design and manufacture specifications and was used in according with the direction for use (dfu), but due to the procedural and/or anatomical factors during use, the device performance was limited.The proximal contact was found broken/fractured.This defect occurred most likely due to handling of the device during the procedure leading to the reported detachment issue; therefore, as assignable cause of handling damage was assigned to the as reported issue nv- coil proximal contact wire broken/fractured.
 
Event or Problem Description
Review of the analysis of the returned target coil revealed that the delivery wire was broken.There were no reported clinical consequences to the patient.

Brand Name
TARGET 360 STANDARD 4MMX15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8048392
Report Number3008881809-2018-00478
Device Sequence Number11137578
Product Code HCG
UDI-Device Identifier07613252239413
UDI-Public07613252239413
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberM0035464150
Device Lot Number19793477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1